Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sur les algèbres $S$-régulières et la $S$-décomposabilité des opérateurs de multiplication


Authors: A. Daoui, H. Mahzouli and E. H. Zerouali
Journal: Proc. Amer. Math. Soc. 131 (2003), 3211-3220
MSC (2000): Primary 47B40, 47B48; Secondary 47A11
DOI: https://doi.org/10.1090/S0002-9939-03-06904-1
Published electronically: February 6, 2003
MathSciNet review: 1992862
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A$ be a commutative Banach algebra and $\Delta (A)$ its maximal ideal space. For given $S \subset \Delta (A)$, we establish necessary and sufficient conditions so that $A$ becomes $S$-regular. We derive some characterizations of decomposable multiplication operators and a description of the Apostol algebra of $A$. This provides a class of algebras(including Douglas algebras) for which the Apostol algebra is regular.


References [Enhancements On Off] (What's this?)

  • 1. I. Colojoara and C. Foias: Theory of Generalized Spectral Operators. Gordon and Breach, New York, 1968. MR 52:15085
  • 2. J. Eschmeier and M. Putinar: On quotients and restrictions of generalized scalar operators. J. Funct. Anal. 84 (1989), 115-134. MR 90h:47060
  • 3. S. Frunza: A characterization of regular Banach algebras. Rev. Rumaine Math. Pures Appl. 18(1973), 1057-1059. MR 48:2771
  • 4. J. B. Garnett, Bounded analytic functions. Academic Press, New York, 1981. MR 83g:30037
  • 5. K. Hoffman: Banach spaces of analytic functions. New York (1988), Reprint of 1962. MR 92d:46066
  • 6. H. Mahzouli and E. H. Zerouali: Classes de Shifts décomposables sur les espaces de Beurling. Arch. der Math. 76 (2001), 127-132. MR 2001m:47060
  • 7. R. Lange and S. W. Wang: New approaches in spectral decomposition. Contemporary Mathematics 128, Amer. Math. Soc., Providence, Rhode Island (1992). MR 93i:47039
  • 8. R. Larsen: An introduction of theory of multipliers, New York, Heidlberg, Berlin, 1971. MR 55:8695
  • 9. K. B. Laursen and M. M. Neumann: An introduction to local spectral theory, London Mathematical Society Monographs, New series 20, Oxford (2000). MR 2001k:47002
  • 10. K. B. Laursen and M. M. Neumann: Decomposable multipliers and applications to harmonic analysis. Studia Math. 101 (1992), 193-214. MR 93a:46102
  • 11. K. B. Laursen and M. M. Neumann: Local spectral properties of multipliers on Banach algebras. Arch. Math. 58 (1992), 368-375. MR 93e:46058
  • 12. B. Nagy: A strong spectral residuum for every closed operators. Illinois J. Math. 24 (1980), 173-179. MR 81f:47036
  • 13. M. M. Neumann: Commutative Banach algebras and decomposable operators. Monatsh. Math. 113 (1992), 227-243. MR 93e:46056
  • 14. O. Hatori. K. Izuchi: Apostol algebras and decomposition in Douglas algebras. Michigan Math. Journal 44 (1997), 435-449. MR 99c:46058
  • 15. R. Mortini: Decomposable multiplication operators. Arch. Math. 72 (1999), 64-67. MR 2000i:46043
  • 16. C. E. Rickart: General theory of Banach algebras. Princeton, Toronto, London, 1960. MR 22:5903
  • 17. F. H. Vasilescu: Analytic Functional Calculus and Spectral decompositions, Editura Academiei and D. Reidel Publishing Company, Bucuresti and Dordrecht, 1982. MR 85b:47016

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B40, 47B48, 47A11

Retrieve articles in all journals with MSC (2000): 47B40, 47B48, 47A11


Additional Information

A. Daoui
Affiliation: Faculté des Sciences de Rabat, Département de Mathematiques et Informatique, BP 1014 Agdal, Rabat, Morocco
Email: daoui@fsr.ac.ma

H. Mahzouli
Affiliation: Faculté des Sciences de Rabat, Département de Mathematiques et Informatique, BP 1014 Agdal, Rabat, Morocco
Email: houssame.mahzouli@caramail.com

E. H. Zerouali
Affiliation: Faculté des Sciences de Rabat, Département de Mathematiques et Informatique, BP 1014 Agdal, Rabat, Morocco
Email: zerouali@fsr.ac.ma

DOI: https://doi.org/10.1090/S0002-9939-03-06904-1
Received by editor(s): June 29, 2000
Received by editor(s) in revised form: May 19, 2002
Published electronically: February 6, 2003
Communicated by: David R. Larson
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society